Alert archive / Kentucky / Tornado Warnings in 2023

Tornado Warning 1, NWS Jackson, KY

January 12, 2023Estill County, Powell County, Kentucky

NWS Jackson, KY issued this tornado warning at Jan 12, 2023, 9:56 AM EST for Estill County, Powell County, Kentucky. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 12, 2023, 9:56 AM EST (14:56 UTC)
Expired
Jan 12, 2023, 10:19 AM EST
In force
23 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Estill County, KY, Powell County, KY

The radar

The Jackson,KY radar (KJKL), 68 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 12, 10:14 AM ESTTSTM WND DMG1 E Cat Creek, KYTREE BLOWN DOWN DURING THUNDERSTORM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 12, 9:41 AM ESTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2023-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 94 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2023-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
94 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

615 
WFUS53 KJKL 121456
TORJKL
KYC065-197-121530-
/O.NEW.KJKL.TO.W.0001.230112T1456Z-230112T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service JACKSON KY
956 AM EST Thu Jan 12 2023

The National Weather Service in JACKSON KY has issued a

* Tornado Warning for...
  Northwestern Powell County in east central Kentucky...
  Northwestern Estill County in east central Kentucky...

* Until 1030 AM EST.
    
* At 955 AM EST, a severe thunderstorm capable of producing a tornado
  was located over Harris Ferry, or 11 miles northeast of Richmond,
  moving east at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Cressy around 1000 AM EST.
  Spout Springs around 1005 AM EST.
  Clay City around 1010 AM EST.
  Stanton around 1015 AM EST.

Other locations in the path of this tornadic thunderstorm include Cat
Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3785 8376 3780 8407 3782 8410 3781 8412
      3784 8410 3784 8408 3782 8407 3785 8406
      3783 8400 3787 8403 3787 8402 3790 8399
      3792 8399 3793 8396
TIME...MOT...LOC 1455Z 252DEG 38KT 3782 8411 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

GEOGERIAN
2 follow-up statements
958 
WWUS53 KJKL 121510
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
1010 AM EST Thu Jan 12 2023

KYC065-121519-
/O.CAN.KJKL.TO.W.0001.000000T0000Z-230112T1530Z/
Estill KY-
1010 AM EST Thu Jan 12 2023

...THE TORNADO WARNING FOR NORTHWESTERN ESTILL COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has weakened and 
moved out of the warned area. Therefore, the warning has been 
cancelled.

A Severe Thunderstorm Watch remains in effect until 400 PM EST for
east central Kentucky.

LAT...LON 3785 8376 3784 8396 3785 8398 3791 8398
      3793 8396
TIME...MOT...LOC 1509Z 252DEG 38KT 3787 8392 

$$

KYC197-121530-
/O.CON.KJKL.TO.W.0001.000000T0000Z-230112T1530Z/
Powell KY-
1010 AM EST Thu Jan 12 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 AM EST FOR
NORTHWESTERN POWELL COUNTY...
    
At 1009 AM EST, a severe thunderstorm capable of producing a tornado
was located over Clay City, or near Stanton, moving east at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northwestern Powell County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3785 8376 3784 8396 3785 8398 3791 8398
      3793 8396
TIME...MOT...LOC 1509Z 252DEG 38KT 3787 8392 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

GEOGERIAN
494 
WWUS53 KJKL 121519
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
1019 AM EST Thu Jan 12 2023

KYC197-121526-
/O.CAN.KJKL.TO.W.0001.000000T0000Z-230112T1530Z/
Powell KY-
1019 AM EST Thu Jan 12 2023

...THE TORNADO WARNING FOR NORTHWESTERN POWELL COUNTY IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 400 PM EST for
east central Kentucky.

Remember, a Severe Thunderstorm Warning still remains in effect for 
portions of Powell County.


LAT...LON 3785 8376 3784 8396 3785 8398 3791 8398
      3793 8396
TIME...MOT...LOC 1514Z 252DEG 38KT 3789 8383 

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Jan 12, 9:20 AM EST, 36 minutes earlier.

Area forecast discussion, Jan 12, 9:20 AM EST, 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
920 AM EST Thu Jan 12 2023

.UPDATE...
Issued at 920 AM EST THU JAN 12 2023

QLCS with multiple line segments is now approaching the CWA from
central Kentucky. Ahead of this line, mesoanalysis shows tongue of
500+J/kg MLCAPE is trying to advect northward between the
Appalachians and the advancing thunderstorm line. The 40 knot
0-to-3 km shear vector is southwesterly, thus any line segments
that become more north-south or especially northwest-southeast
oriented will be favored for generating straightline wind gusts
and potential QLCS tornado generation. In general, dew points are
richest along and west of I-75 in the Lake Cumberland area, but
the kinematic forcing is stronger further north closer to the I-64
corridor. Both areas will be most favored for strong to severe
winds and a chance for QLCS tornadogenesis. Over the Eastern
Kentucky Coalfields, the dew points lower significantly with
eastward extent, indicative of much lower instability. After the
storms reach the Escarpment, they will begin to ingest the
significantly poorer air mass. Even so, strong shear will likely
sustain the storms for longer than what is typical given the
increasingly poor instability environment over the Kentucky
Coalfields.

&&

.SHORT TERM...(This afternoon through Friday evening)
Issued at 603 AM EST THU JAN 12 2023

At 10z, mostly cloudy skies predominate over eastern Kentucky
while just a few showers are brushing the Bluegrass. Temperatures
are quite mild, generally in the middle 50s to near 60 except for
a few mid to upper 40s in the most sheltered Coalfield Valleys.
The warm and quiet weather won't last though as regional radar
shows a robust complex of thunderstorms lifting into the Lower
Ohio Valley while additional lines of thunderstorms trail back
along the Mississippi River. This activity attends a rapidly
deepening low pressure system which will ride along the Ohio River
today, cross the Mid-Atlantic tonight, and shift into New England
on Friday. This will sweep a strong cold front across eastern
Kentucky later today. The low's attendant upper level troughs,
presently over the Southern Plains and Upper Great Lakes, will
phase leading to a rapidly amplifying trough which closes off over
the Central Appalachians by late Friday evening. This atypical
upper level low track will cause flow to become northerly enough
for a robust moisture fetch off of the Great Lakes behind the
departing system on Friday and into the first period of the
extended.

Starting with today, all eyes will be focused on the cluster of
thunderstorms lifting along the Ohio River at the present time.
These storms will ride northeast along a warm frontal boundary near
the Ohio River through the morning hours. Veering flow near the
boundary will help to maximize favorably curving hodographs near and
north of I-64 Corridor. Effective shear values exceeding 50 knots
along with 200m2s^-2 of effective helicity will be quite favorable
for rotating updrafts but there will be little surface-based
instability. The southern edge of these storms will also be riding
the cyclonic side of the 850 mb jet, a preferential location for
tornadic storms. Even with the minimal instability, these storms
will need to be closely monitored for stronger rotating convective
elements as they pass across the Bluegrass/I-64 counties through
the morning. Perhaps a more likely concern will is that any
rotating storms will have access to 750 to 1,250 J/kg of MUCAPE, a
sufficient amount of which will reside in the -10 C to -30 C hail
growth layer for severe hail. This threat has already been made
manifest by the multiple reports of large hail over the Lower Ohio
Valley earlier this morning. Across the remainder of the forecast
area, focus will need to be given to possible QLCS formation over
the Tennessee/Cumberland valleys along a pre-frontal trough later
this morning and afternoon. Any segments that become more
perpendicularly aligned to the 0-3km shear vector will be favored
to produce severe winds. Additional convection will likely develop
later this afternoon behind the QLCS and along/ahead of the cold
front but sufficient instability for stronger convection is
uncertain due to earlier rainfall/cloud cover and stabilization.

As the front shifts eastward, colder air will gradually filter into
the region tonight and tomorrow. Wraparound rain showers will
continue through the night as temperatures fall to near freezing
over the higher ridges of the Escarpment and Virginia/Kentucky
border mountains by the wee morning hours. This will cause the rain
to change over to all snow in these locations first and then across
the remainder of the area by or shortly after sunrise on Friday. As
the 850 mb air mass cools further, the moisture fetch over the Upper
Great Lakes, particularly Lake Michigan, will increase through the
day keeping snow showers going. Air temperatures below 1,500 feet
will hold near to just above freezing through most of the day on
Friday, which combined with warm ground temperatures, should be
prohibitive to much accumulation aside from grassy and elevated
surfaces. After sunset, temperatures dip below freezing and that
should be more favorable for light accumulations at most locations
Friday evening into Friday night. Anticipate most locations will
pick up a dusting to an inch, though locally higher amounts are
possible under any more persistent lake-enhanced streamers. At those
elevations above 1,500 feet, primarily south of KY-80/Hal Rogers
Parkway, temperatures will continue falling below freezing on Friday
while low-level upslope flow becomes nearly ideally oriented
orthogonal to the terrain. This will sustain heavier and more
persistent snow showers through the day on Friday with intensities
likely peaking Friday evening when access to the lower half of DGZ
will be maximized. Accumulations of 2 to 4 inches are likely over
the higher terrain and amounts nearing 6 inches cannot be ruled out
over the highest portions of Black Mountain. A Winter Weather
Advisory has been issued for our highest elevation counties where
impactful snowfall is most certain. The Advisory may need to be
expanded to include counties where lake-enhanced streamer bands
become most persistent (once that is known).

.LONG TERM...(Friday night through Wednesday)
Issued at 442 AM EST THU JAN 12 2023

Upslope cold air advection with steep low level lapse rates will
be present at the start of the period, with a high amplitude
upper level trough axis and a moisture pool beneath it over the
central Appalachians and lower Great Lakes. This will result in
ongoing snow showers. A plume off of Lake Michigan may also
enhance the moisture in portions of eastern KY, but exactly where
it lines up is still uncertain. Accumulating snow will extend from
the short term period into the long term. The rugged/higher
elevation counties of southeast KY will be the most favored for
meaningful accumulations. The snow will be winding down on Friday
night as the trough axis moves east and cold air advection eases.

Surface high pressure builds east over the region on Saturday,
with upper level ridging also approaching from the west, resulting
in clearing skies. Light winds, clear skies, and a chilly, dry air
mass will set us up for a cold night, with valleys expecting
temperatures in the teens on Sunday morning. However, sunshine
and warm air advection returning on Sunday will allow for a large
rebound to upper 40s to mid 50s. Warm air advection continues on
Sunday night, but valleys should decouple, leading to a potential
for some sizable ridge/valley low temp differences.

Models agree on a shortwave trough traveling quickly eastward over
the CONUS, supporting a surface low tracking from the central
high plains Sunday evening to the Great Lakes by Tuesday. Moisture
advection off the gulf will join our ongoing warm air advection
ahead of the system's cold front. This will bring a round of
showers on Monday night. The actual cold front probably won't
pass until Tuesday afternoon, which will allow for another mild
day. Exactly how mild may be dependent on how quickly precip ends
and clouds break up. Even behind the front, there won't be much of
a push of cold air, and Wednesday should still see temps well
above normal.

Models show a very potent mid/upper level low/trough emerging east
over the plains on Wednesday, supporting development of a large,
deep surface low. The system's track and timing is still
uncertain at that long time range. The deterministic/operational
ECMWF shows associated rain making it to our western counties by
late Wednesday, while the deterministic/operational GFS holds it
to our west, and GEFS has members that do bring it east into our
area. Have used a low POP for most of our counties, with the
greatest POP expected to arrive from the west beyond the current
long term period.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
ISSUED AT 710 AM EST THU JAN 12 2023

Primarily VFR ceilings were present across the area at issuance
time and are expected to generally prevail for most of the
daylight hours. Brief reductions to MVFR or worse are possible at
times due to passing showers and thunderstorms. The first complex
of showers and thunderstorms is lifting along the Ohio River and
will brush points near and north of the I-64 corridor this morning
(including SYM). One or more rounds of showers and thunderstorms
will track west-to-east across the area from 15 to 00z. Any storm
that develops today will be capable of producing strong, erratic
winds. Hail cannot be ruled out with the strongest storms. Once
the front passes this evening, expect ceilings to deteriorate to
IFR or worse tonight. An increasing LLJ ahead of the cold front
will lead to a period of LLWS this morning until better mixing
develops. Southerly winds this morning will veer southwesterly and
increase to 10 to 15KT by 17Z, with gusts into the 20 to 30KT
range.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 4 AM Friday to 6 AM EST Saturday
for KYZ087-088-118-120.

&&

UPDATE...GEERTSON
SHORT TERM...GEERTSON
LONG TERM...HAL
AVIATION...GEERTSON
Hazardous weather outlook, Jan 12, 5:12 AM EST, 4 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
512 AM EST Thu Jan 12 2023

KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119-
131200-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Elliott-Morgan-
Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-Owsley-Perry-Clay-
Leslie-Martin-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City,
Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville,
Burnside, Somerset, London, Monticello, Stearns, Whitley City,
Corbin, Williamsburg, Barbourville, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, and Inez
512 AM EST Thu Jan 12 2023

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...Today and tonight.

There is a possibility for thunderstorms today along and ahead of a
strong cold front. Any storm which develops could become severe,
with strong to damaging wind gusts being the primary threat. Hail is
possible, and, while not likely, there is also a remote possibility
for a brief tornado as well.

Much colder air will arrive behind the cold front tonight, changing
any remaining rain showers over to snow showers. Any accumulations
through tonight will be minimal.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Snow showers will continue on Friday and Friday evening before
diminishing to flurries Friday night and Saturday morning. Light
snowfall accumulations of a dusting to 1 inch are expected at most
locations, with up to 2 inches at elevations above 1,500 feet.
Locally higher amounts are possible at locations affected by the
most persistent snow showers. However, warm pavement temperatures
should lessen travel impacts.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report thunderstorm wind damage today.

KYZ087-088-118-120-131200-
Bell-Harlan-Letcher-Pike-
Including the cities of Middlesboro, Pineville, Cumberland, Harlan,
Jenkins, Whitesburg, Coal Run, Elkhorn City, Pikeville,
and South Williamson
512 AM EST Thu Jan 12 2023

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 6 AM EST
SATURDAY...

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...Today and tonight.

There is a possibility for thunderstorms today along and ahead of a
strong cold front. Any storm which develops could become severe,
with strong to damaging wind gusts being the primary threat. Hail is
possible, and, while not likely, there is also a remote possibility
for a brief tornado as well.

Much colder air will arrive behind the cold front tonight, changing
any remaining rain showers over to snow showers. Any snowfall
accumulations through tonight will be limited to the higher
elevations above 1,500 feet.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Snow showers will continue on Friday and Friday evening, before
diminishing to flurries Friday night and Saturday morning. Total
snowfall accumulations of 1 to 4 inches are expected, with the
highest amounts above 1,500 feet. Localized higher amounts cannot be
ruled out on top of Black Mountain.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report thunderstorm wind damage today.

GEERTSON/HAL

In the hours before

Special weather statement, Jan 12, 9:50 AM EST, 6 minutes before
Special Weather Statement
National Weather Service JACKSON KY
950 AM EST Thu Jan 12 2023

KYZ058-068-069-079-080-111-114-121515-
Jackson KY-Lee KY-Estill KY-Owsley KY-Rockcastle KY-Laurel KY-
Pulaski KY-
950 AM EST Thu Jan 12 2023

...Strong thunderstorms will impact portions of central Laurel,
northwestern Owsley, southern Estill, northern Pulaski, Jackson,
Rockcastle and Lee Counties through 1015 AM EST...

At 950 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Rockford to near Hogue. Movement was east
at 45 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Morrill around 955 AM EST.
  Hisel, Locust Branch, Shirley, Kerby Knob, Clover Bottom and
  Sandgap around 1000 AM EST.
  Alcorn, Bobtown, Blanton Flats, Jinks, Brazil, Woodstock, Station
  Camp, Waneta, Bandy and Collingsworth around 1005 AM EST.
  Valley Oak, Shopville, Drip Rock, Alumbaugh, Foxtown, Wagersville,
  Macedonia and Level Green around 1010 AM EST.

Other locations in the path of these storms include Old Orchard,
Arvel, Wind Cave, Bloss, Leighton, Lakes, Banford, Evelyn, Yellow
Rock and Bent.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Interstate 75 in east central Kentucky between mile markers 43 and
72.
 Kentucky Highway 80 in Laurel County between mile markers 1 and 7.
 Kentucky Highway 80 in Pulaski County between mile markers 22 and
40.
 Louis B. Nunn Parkway

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 400 PM EST for
south central, southeastern and east central Kentucky.

&&

LAT...LON 3736 8456 3733 8451 3748 8445 3747 8438
      3754 8435 3751 8426 3752 8420 3756 8416
      3756 8409 3764 8413 3766 8411 3764 8352
      3704 8429 3716 8483
TIME...MOT...LOC 1450Z 279DEG 41KT 3759 8424 3722 8475

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

DJ

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 4:09 AM ESTWinter Weather AdvisoryJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more51 hr
Jan 12, 9:43 AM ESTSevere Thunderstorm WarningJKLEstill, Montgomery, Powell47 min
Jan 12, 9:50 AM ESTSpecial Weather StatementJKLJackson, Lee, Pulaski, Rockcastle25 min
Jan 12, 10:00 AM ESTSevere Thunderstorm WarningJKLFleming30 min
Jan 12, 10:07 AM ESTSevere Thunderstorm WarningJKLEstill, Lee, Menifee, Morgan, Powell, Wolfe23 min
Jan 12, 10:25 AM ESTSevere Thunderstorm WarningJKLBreathitt, Lee, Wolfe20 min
Jan 12, 10:31 AM ESTSevere Thunderstorm WarningJKLMagoffin, Menifee, Morgan, Wolfe29 min
Jan 12, 10:55 AM ESTAreal Flood AdvisoryJKLEstill, Jackson, Lee, Rockcastle3 hr
Jan 12, 11:55 AM ESTSpecial Weather StatementJKLJackson, Lee, Pulaski, Rockcastle50 min
Jan 12, 12:21 PM ESTSpecial Weather StatementJKLBath, Estill, Lee, Menifee, Montgomery, Powell and 2 more39 min
Jan 12, 12:41 PM ESTFlash Flood WarningJKLEstill, Jackson, Montgomery, Powell2 hr
Jan 12, 12:44 PM ESTSpecial Weather StatementJKLJackson, Lee, Pulaski, Rockcastle46 min
Jan 12, 12:54 PM ESTSpecial Weather StatementJKLElliott, Morgan, Rowan36 min

Nearby

Tornado Warnings in Kentucky, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.